MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AF02R
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that a portion of the foot of the attachment was cut.It was also noted that the internal tube bearing was corroded and tool can not be inserted.Previous investigation performed under (b)(4) determined that the likely causes are debris in the collet and improper insertion of the tool.The user manual contains the following warnings ¿do not use a legend attachment if any part of the attachment appears to be bent, loose, missing or damaged.Do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff." in addition, ¿insert dissecting tool into motor collet with a slight rotational motion.A tactile and audible click is observed indicating that the dissecting tool is fully seated." we will continue to track and trend this complaint type.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Repair request initiated for device with the report of unable to insert tool.It was reported that there was no patient involvement.It was noted upon analysis that the foot was cut.On follow-up, it was confirmed that there was no patient or staff impact.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX LEGEND ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key10581045
Report Number1625507-2020-00158
Device Sequence Number13757691
Product Code HBB
UDI-Device Identifier00613994469168
UDI-Public00613994469168
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF02R
Device Catalogue NumberAF02R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight58